Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Irregular period. Did not have period since months. Suggest the treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I am having extremely irregular period . First time my period is totally absent from last 4 month
Posted Tue, 12 Nov 2013 in Women's Health
Answered by Dr. Prasad 12 hours later
Brief Answer:
Need clarifications...

Detailed Answer:

Apologies for the late reply...

I understand your concern. Irregular period and absent period can be worrisome; but I see that you are on medoxyprogesterone (provera). I would like to know the reason behind using this pill - was it given to regulate your periods? If yes, have you undergone tests before the drug was prescribed?
Also let me know the schedule of this treatment - are you taking it regularly without a break or only on few days of the month?

Since provera has no significant contraception role, if you are sexually active the first thing you need to check is pregnancy. Have you ruled out pregnancy?

I would also like to know your current height / weight and if you have any other symptoms besides menstrual irregularity.

Awaiting your response...

Best Regards
Above answer was peer-reviewed by
Follow-up: Irregular period. Did not have period since months. Suggest the treatment? 1 hour later
My height is 151 cm and weight is 59.5 and my gynaecologist refer me provera tablet so I taken for 10 days and left it now can you tell I got overwight but it's only 3 kg so is it really effect that much badly on my period cycle?reffer me very effective tablet so i can take ut.
I am XXXXXXX I was very confused when my GP said my pelvic ultrasound is Normal but my gynaecologist told me there is little little cyst but nothing is serious so what does it indicate? And then she told me I got a hormonal disorder so is that include in pcos .so I got pcos that's what she said do you think I should consult endocrinologist and one more is provera tablet is 100%effective if not then then can you tell me the good effective tablet please
Answered by Dr. Prasad 1 hour later
Brief Answer:
The right medicine depends on investigations....

Detailed Answer:

In a sexually active women, irrespective of menstrual regularity the first possibility of absent period is pregnancy. I understand that is ruled out when you meant pelvic ultrasound was normal.

Now the other causes (if any) of irregular period need to determined.

Small cyst in the ovary does not mean polycystic ovaries. These cyst can appear in most women with absent period. It usually resolves and rarely will cause troubles. Having said that, I am not sure if other blood tests to study your hormones are done. If I were your doctor, I would look at your FSH, LH, Prolactin, testosterone and thyroid hormone values. Besides those hormones, I would also evaluate your blood hemoglobin values.

It is also important to know that provera takes a few days to induce period. If you have recently stopped it, you will need to wait 3-5 days for periods to resume. If it's already more than 5 days since you last took provera, I would recommend you undergo diagnostic and therapeutic D&C. This procedure not only helps to induce period but also helps your doctor obtain samples to study samples under microscope for future reference.

In short, I understand the absent period is troubling you. But it is worthwhile to discuss these possibilities with your treating doctor and be treated accordingly.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Irregular period. Did not have period since months. Suggest the treatment? 47 minutes later
Thanks for your reply I have done all the hormonal test and thyroid test and they are. Normal only my doctor said my hb haemoglobin is about to low even it is not low yet is weight decrease can be better option on my body and can you please tell me for stress relief therapy because my mind is used to take tension about little little things I am trying to be normal but many time I feeling stress on my head how to treat this kind of mood situation
Answered by Dr. Prasad 14 minutes later
Brief Answer:
Weight gain is marginal...

Detailed Answer:

Your weight is marginally above normal limits. If all your hormones are under normal limits, I believe with a little effort to exercise and train your body, you will be able to shed a few kilos of weight. I suggest my patients to involve - brisk walking / jogging / cycling / swimming / thread mill - kind of activities. You can start of with 15 minutes a day for 5 weeks repeated cycles. The activity can be gradually increased based on your tolerance. The exercise should help you loose those extra kilos.

Besides helping you lose weight, exercise also has destressing effects. You can also try yoga and transcedental meditation. Apart from physical activities, learn to sleep well and at specific interval, eat your food at regular interval, take regular breaks from work (if you are a working woman), spend time with family and friends. I suggest all these subtle life style changes to relieve stress before recommending counseling sessions.

Hope you have found my answers helpful. You can write back for clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor